Alert archive / Florida / Special Weather Statements in 2019

Special Weather Statement, NWS Jacksonville, FL

January 20, 2019Clay County, Florida

NWS Jacksonville, FL issued this special weather statement at Jan 20, 2019, 2:21 AM EST for Clay County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 20, 2019, 2:21 AM EST (07:21 UTC)
Expired
Jan 20, 2019, 2:45 AM EST
In force
24 min
Issued by
NWS Jacksonville, FL

County Clay County, FL

The radar

The Jacksonville radar (KJAX), 55 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2019-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2019-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1672 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
374 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

876 
WWUS82 KJAX 200721
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
221 AM EST SUN JAN 20 2019
 
FLZ025-032-033-125-133-200745-
Coastal St. Johns FL-Inland Duval FL-Coastal Duval FL-Clay FL-
Inland St. Johns FL-
221 AM EST SUN JAN 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. JOHNS...CENTRAL
CLAY AND SOUTH CENTRAL DUVAL COUNTIES UNTIL 245 AM EST...

* At 220 AM EST, National Weather Service meteorologists were 
  tracking a strong storm 7 miles southeast of Middleburg, moving 
  northeast at 50 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Green Cove Springs, Mandarin, Fruit Cove, Fleming Island, Nocatee,
  Bayard, Durbin, Switzerland, Penney Farms and Asbury Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2983 8188 2998 8198 3021 8154 3010 8143
TIME...MOT...LOC 0720Z 239DEG 53KT 2997 8183 

$$

PETERSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jan 20, 2:21 AM EST, 0 minutes earlier.

Area forecast discussion, Jan 20, 2:21 AM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
221 AM EST Sun Jan 20 2019

...Windy and Colder Today and Tonight...

.NEAR TERM...Today and Tonight...Cold front will showers and
isolated thunderstorms will push off the east coast before dawn with
rain ending from the west. Windy and colder temperatures for today
with temperatures only in the 50s this afternoon with gusty winds
making it feel colder. Winds will likely gust up to around 35 mph
near the coast and have issued a Wind Advisory for coastal counties
this afternoon. Cloudy skies this morning should become mostly sunny
this afternoon. Strong surface high pressure(1040mb) will build in
from the western Great Lakes maintaining a tight pressure gradient
over the area through tonight. Lows tonight will fall to near
freezing over inland areas with a light freeze possible in a few
locations. Winds will stay up in the 5-10 mph range overnight
resulting in wind chills falling into the mid/upper 20s late
tonight.

.SHORT TERM...Monday and Tuesday...High pressure, cold temperatures,
and clear skies will be in place on Monday as the ridge remains over
southeast Georgia and northeast Florida. Prevailing flow will shift
from out of the northwest to becoming more southerly on Tuesday as
the ridge over the region begins to pull northward and bringing in
warmer air from the south resulting in increasing temperatures and
higher humidity levels in front of an incoming cold front building
to the west. Daytime high temperatures will range between the 50s on
Monday to the 60s on Tuesday, with overnight lows ranging from the
30s and 40s on Monday to the 50s after the flow shifts to from out
of the south.

.LONG TERM...Wednesday through Saturday...Warming trend will
continue on Wednesday as the high pressure system moves off to the
east, with an increase in precipitable water levels of up to 1.9
inches and chances for showers. On Thursday the front will move over
the forecast area from the west, with a line of showers and isolated
embedded thunderstorms moving ahead of it. Friday and Saturday will
see a return to high pressure dominating the region with low
temperatures dropping to near freezing levels. High temperatures
will drop from the mid 70s to the mid 50s during this span, with
overnight low temperatures dropping into the low to mid 30s by the
weekend.

&&

.AVIATION...Band of showers with isolated thunder will move
across se Ga/ne Fl and affect TAF sites through 10z. Isolated
showers may linger until 12z-13z along the east coast before
moving into the Atlanctic waters with cold front. Expect MVFR
ceilings to linger until around 18z today with clearing expected
this afternoon. Winds will be from the west northwest near 20
knots today with gust to near 30 knots.

&&

.MARINE...Band of showers and isolated thunderstorms will move
across the waters through mid-morning as a cold front sweeps east
across the waters. Grays Reef reported 37 knot gust(Gale) at 06z
and have Gale Warning for offshore zones today through this
evening...and Small Craft Advisory near shore. Strong high pressure
will build southeast from the Great Lakes region to off the
Carolina coast by Tuesday evening. Onshore winds will strengthen
Tuesday and Wednesday ahead of the next cold front that will be
entering the waters on Thursday. SCEC conditions expected Tuesday
through Wednesday...with Advisory conditions expected Wednesday
night and Thursday.

Rip Currents: Low risk through Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  52  31  50  33 /   0   0   0   0
SSI  55  34  48  39 /  10   0   0   0
JAX  56  34  52  40 /   0   0   0   0
SGJ  60  36  53  43 /  20   0   0  10
GNV  56  33  55  39 /   0   0   0   0
OCF  58  34  57  40 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory from noon today to 5 PM EST this afternoon for
     Coastal Duval-Coastal Flagler-Coastal Nassau-Coastal St.
     Johns.

GA...Wind Advisory from noon today to 5 PM EST this afternoon for
     Coastal Camden-Coastal Glynn.

AM...Gale Warning until 11 PM EST this evening for Waters from
     Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
     Waters from Fernandina Beach to St. Augustine FL from 20 to
     60 NM-Waters from St. Augustine to Flagler Beach FL from 20
     to 60 NM.

     Small Craft Advisory until 11 PM EST this evening for Coastal
     waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM.

&&

Zibura/Corless/Peterson

In the hours before

Special weather statement, Jan 20, 12:18 AM EST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1218 AM EST SUN JAN 20 2019

FLZ021>023-030-035-036-200545-
Columbia FL-Baker FL-Union FL-Suwannee FL-Alachua FL-Gilchrist FL-
1218 AM EST SUN JAN 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR GILCHRIST...NORTHWESTERN
ALACHUA...SOUTHWESTERN BAKER...WESTERN UNION...SOUTHERN COLUMBIA AND
SOUTHEASTERN SUWANNEE COUNTIES UNTIL 1245 AM EST...

* At 1217 AM EST, National Weather Service meteorologists were
  tracking showers with embedded storms along a line extending from
  Mcalpin to 14 miles west of Bell to 8 miles west of Cross City.
  Movement was east at 50 mph.

* Winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  Lake City, Trenton, Bell, Ichetucknee Spring, Columbia, Alachua,
  High Springs, Fort White, Palestine Community and Groves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3019 8296 3031 8240 2979 8244 2954 8257
      2953 8265 2956 8266 2956 8275 2958 8278
      2958 8295 2962 8297 2975 8294 2976 8295
      2980 8292 2981 8293 2983 8289 2988 8287
      2990 8290 2989 8292 2996 8293 3003 8302
TIME...MOT...LOC 0517Z 265DEG 44KT 3013 8298 2982 8309 2962 8325

PETERSON
Special weather statement, Jan 20, 1:03 AM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
103 AM EST SUN JAN 20 2019

FLZ022-023-030-031-036-200630-
Columbia FL-Baker FL-Union FL-Alachua FL-Bradford FL-
103 AM EST SUN JAN 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALACHUA...CENTRAL
BRADFORD...SOUTHWESTERN BAKER...UNION AND SOUTHEASTERN COLUMBIA
COUNTIES UNTIL 130 AM EST...

* At 103 AM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm over Upland Pines, or near
  Worthington Spring, moving northeast at 50 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Starke, Lake Butler, Raiford, Worthington Spring, High Springs,
  Worthington Springs, Palestine Community, Groves, Providence and
  Beasley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2979 8263 3001 8268 3033 8219 2995 8209
TIME...MOT...LOC 0603Z 238DEG 43KT 2995 8253

PETERSON
Special weather statement, Jan 20, 1:06 AM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
106 AM EST SUN JAN 20 2019

FLZ035-036-200630-
Alachua FL-Gilchrist FL-
106 AM EST SUN JAN 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GILCHRIST AND
NORTHWESTERN ALACHUA COUNTIES UNTIL 130 AM EST...

* At 106 AM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm near Trenton, moving northeast at 50
  mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Gainesville, Trenton, Alachua, High Springs, Newberry and La
  Crosse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2992 8241 2988 8239 2968 8228 2954 8265
      2956 8266 2956 8275 2958 8276 2958 8278
      2959 8291 2964 8294
TIME...MOT...LOC 0606Z 238DEG 43KT 2962 8277

PETERSON
Special weather statement, Jan 20, 1:38 AM EST, 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
138 AM EST SUN JAN 20 2019

FLZ023>025-030>033-035>038-040-125-133-GAZ164-200715-
Coastal St. Johns FL-Putnam FL-Union FL-Inland Nassau FL-Alachua FL-
Bradford FL-Gilchrist FL-Inland Duval FL-Baker FL-Inland Flagler FL-
Marion FL-Coastal Duval FL-Clay FL-Inland St. Johns FL-Charlton GA-
138 AM EST SUN JAN 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILCHRIST...
ALACHUA...BRADFORD...DUVAL...NORTHWESTERN FLAGLER...SOUTHWESTERN
NASSAU...WESTERN ST. JOHNS...NORTHEASTERN MARION...PUTNAM...
SOUTHEASTERN BAKER...EASTERN UNION...CLAY AND SOUTHEASTERN CHARLTON
COUNTIES UNTIL 215 AM EST...

* At 136 AM EST, National Weather Service meteorologists were
  tracking a line of showers with embedded storm from southwest of
  Ocala to Hillird northeast at 50 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Jacksonville, Gainesville, Palatka, Orange Park, Green Cove
  Springs, Starke, Lake Butler, Crescent City, Interlachen and
  Keystone Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2937 8146 2935 8157 2954 8266 2956 8266
      2956 8276 3011 8227 3070 8208 3049 8141
TIME...MOT...LOC 0636Z 236DEG 78KT 2993 8222

PETERSON
Special weather statement, Jan 20, 2:08 AM EST, 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
208 AM EST SUN JAN 20 2019

FLZ024-025-031>033-036-037-040-124-125-133-GAZ166-200745-
Coastal St. Johns FL-Inland Duval FL-Putnam FL-Inland Nassau FL-
Alachua FL-Bradford FL-Marion FL-Coastal Nassau FL-Coastal Duval FL-
Clay FL-Inland St. Johns FL-Coastal Camden GA-
208 AM EST SUN JAN 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA...
SOUTHEASTERN BRADFORD...NORTHEASTERN NASSAU...NORTHWESTERN ST.
JOHNS...NORTH CENTRAL MARION...NORTHWESTERN PUTNAM...CLAY...DUVAL AND
SOUTHEASTERN CAMDEN COUNTIES UNTIL 245 AM EST...

* At 207 AM EST, National Weather Service meteorologists were
  tracking showers with embedded storms along a line extending from
  St. Marys to near Camp Blanding to near Cross Creek. Movement was
  northeast at 40 mph.

* Winds in excess of 40 mph possible with these storms.

* Locations impacted include...
  Jacksonville, St. Marys, Kingsland, Fernandina Beach, Orange Park,
  Green Cove Springs, Interlachen, Keystone Heights, Jacksonville
  International Arpt and Kings Bay Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3008 8149 2945 8180 2951 8236 3000 8205
      3075 8170 3075 8169 3081 8167 3085 8141
      3077 8142 3031 8135
TIME...MOT...LOC 0707Z 260DEG 23KT 3071 8157 3002 8197 2952 8222

PETERSON
Special weather statement, Jan 20, 2:21 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
221 AM EST SUN JAN 20 2019

FLZ025-032-033-125-133-200745-
Coastal St. Johns FL-Inland Duval FL-Coastal Duval FL-Clay FL-
Inland St. Johns FL-
221 AM EST SUN JAN 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. JOHNS...CENTRAL
CLAY AND SOUTH CENTRAL DUVAL COUNTIES UNTIL 245 AM EST...

* At 220 AM EST, National Weather Service meteorologists were
  tracking a strong storm 7 miles southeast of Middleburg, moving
  northeast at 50 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Green Cove Springs, Mandarin, Fruit Cove, Fleming Island, Nocatee,
  Bayard, Durbin, Switzerland, Penney Farms and Asbury Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2983 8188 2998 8198 3021 8154 3010 8143
TIME...MOT...LOC 0720Z 239DEG 53KT 2997 8183

PETERSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 8:56 PM ESTSpecial Weather StatementJAXMarion49 min
Jan 19, 9:51 PM ESTSpecial Weather StatementJAXMarion39 min
Jan 19, 10:32 PM ESTSpecial Weather StatementJAXHamilton58 min
Jan 19, 11:35 PM ESTSpecial Weather StatementJAXHamilton25 min
Jan 19, 11:51 PM ESTSpecial Weather StatementJAXSuwannee24 min
Jan 20, 12:18 AM ESTSpecial Weather StatementJAXColumbia, Gilchrist27 min
Jan 20, 1:03 AM ESTSpecial Weather StatementJAXBradford, Union27 min
Jan 20, 1:06 AM ESTSpecial Weather StatementJAXAlachua24 min
Jan 20, 1:38 AM ESTSpecial Weather StatementJAXAlachua, Bradford, Clay, Duval, Putnam37 min
Jan 20, 2:08 AM ESTSpecial Weather StatementJAXClay, Duval, Nassau, Putnam37 min
Jan 20, 2:44 AM ESTWind AdvisoryJAXBaker, Bradford, Duval, Flagler, Gilchrist, Nassau and 2 more14 hr
Jan 20, 2:54 AM ESTSpecial Weather StatementJAXSaint Johns51 min
Jan 20, 2:17 PM ESTFreeze WarningJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union19 hr
Jan 20, 5:17 PM ESTSmall Craft AdvisoryJAX4 hr
Jan 19, 11:22 PM ESTSpecial Weather StatementJAXBacon23 min

Nearby

Special Weather Statements in Florida, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.